Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 1, 2017, 2:29 AM EST for 4 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan. It was in force for 61 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 2:29 AM EST (07:29 UTC)
- Expired
- Mar 1, 2017, 3:30 AM EST
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Allen County, IN, DeKalb County, IN, Steuben County, IN, Whitley County, IN, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:29 AM EST | TSTM WND DMG | 2 E Huntertown, IN | LARGE TREE DOWN ON ROAD. |
| Mar 1, 2:30 AM EST | TSTM WND DMG | Wallen, IN | ROOF OF A BUSINESS DAMAGED AS WELL AS DAMAGE TO THE INTERIOR OF THE BUILDING. TIME ESTIMATED BY RADAR. . |
| Mar 1, 2:32 AM EST | TSTM WND DMG | Wallen, IN | PORTION OF ROOF BLOWN OFF. |
| Mar 1, 2:34 AM EST | TSTM WND DMG | 2 Nnw Leo-Cedarville, IN | TREE DOWN. |
| Mar 1, 2:34 AM EST | TSTM WND DMG | 3 N Leo-Cedarville, IN | POWER LINES DOWN. |
| Mar 1, 2:34 AM EST | TSTM WND DMG | 3 Nnw Leo-Cedarville, IN | TREE ON HOUSE. |
| Mar 1, 2:35 AM EST | TSTM WND GST 64 | 1 Sse Wallen, IN | . |
| Mar 1, 2:37 AM EST | TSTM WND DMG | 3 Se Wallen, IN | PINE TREE DOWNED. |
| Mar 1, 2:40 AM EST | TSTM WND DMG | 3 N Grabill, IN | SEVERAL TREES DOWNED. |
| Mar 1, 2:40 AM EST | TSTM WND GST 71 | 1 Sse Wallen, IN | . |
| Mar 1, 3:34 AM EST | TSTM WND DMG | 2 Nnw Leo-Cedarville, IN | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 7:37 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
| Feb 28, 11:29 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
153
WUUS53 KIWX 010729
SVRIWX
INC003-033-151-183-MIC059-OHC003-039-051-069-125-137-161-171-010830-
/O.NEW.KIWX.SV.W.0027.170301T0729Z-170301T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
229 AM EST WED MAR 1 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern Whitley County in northeastern Indiana...
Eastern Steuben County in northeastern Indiana...
Allen County in northeastern Indiana...
De Kalb County in northeastern Indiana...
Southern Hillsdale County in southeastern Michigan...
Putnam County in west central Ohio...
Defiance County in northwestern Ohio...
Henry County in northwestern Ohio...
Northern Allen County in west central Ohio...
Fulton County in northwestern Ohio...
Paulding County in west central Ohio...
Northern Van Wert County in west central Ohio...
Williams County in northwestern Ohio...
* Until 330 AM EST
* At 227 AM EST, severe thunderstorms were located along a line
extending from Fremont to near Auburn to 10 miles west of Fort
Wayne, moving east at 70 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Fort Wayne, Defiance, New Haven, Auburn, Napoleon, Angola, Bryan,
Wauseon, Delphos, Garrett, Ottawa, Archbold, Bluffton, Montpelier,
Swanton, Hicksville, Butler, Huntertown, Paulding and Delta.
This includes the following highways...
INTERSTATE 469 near MILE MARKER 6, and between MILE MARKERs 9 and
30.
INTERSTATE 69 IN INDIANA between MILE MARKERs 298 and 340.
INTERSTATE 75 between MILE MARKERs 133 and 141.
INTERSTATE 80 IN INDIANA between MILE MARKERs 145 and 156.
INTERSTATE 80 IN OHIO between MILE MARKERs 0 and 48.
These storms have a history of producing 70 to 80 mph wind gusts!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. Seek shelter now inside a sturdy structure and stay
away from windows!
&&
A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.
LAT...LON 4098 8534 4100 8534 4101 8546 4134 8513
4176 8497 4176 8483 4178 8482 4163 8388
4080 8388
TIME...MOT...LOC 0727Z 285DEG 69KT 4172 8491 4133 8505 4105 8533
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
$$
MARSILI2 follow-up statements
208
WWUS53 KIWX 010754
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
254 AM EST WED MAR 1 2017
INC033-151-183-010803-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Steuben IN-Whitley IN-De Kalb IN-
254 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEUBEN...SOUTHEASTERN
WHITLEY AND DE KALB COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.
A severe thunderstorm watch remains in effect until 400 AM EST for
southeastern Michigan.
LAT...LON 4097 8519 4127 8487 4127 8480 4164 8478
4176 8473 4163 8388 4080 8388
TIME...MOT...LOC 0753Z 277DEG 62KT 4174 8448 4125 8460 4095 8496
$$
INC003-MIC059-OHC003-039-051-069-125-137-161-171-010830-
/O.CON.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Allen IN-Hillsdale MI-Putnam OH-Defiance OH-Paulding OH-Henry OH-
Van Wert OH-Allen OH-Fulton OH-Williams OH-
254 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR EASTERN ALLEN...SOUTHEASTERN HILLSDALE...PUTNAM...DEFIANCE...
PAULDING...HENRY...NORTHERN VAN WERT...NORTHERN ALLEN...FULTON AND
WILLIAMS COUNTIES...
At 253 AM EST, severe thunderstorms were located along a line
extending from near Pioneer to 7 miles north of Paulding to near
Monroeville, moving east at 70 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fort Wayne, Defiance, New Haven, Napoleon, Bryan, Wauseon, Delphos,
Ottawa, Archbold, Bluffton, Montpelier, Swanton, Hicksville,
Paulding, Delta, Columbus Grove, Leipsic, Edgerton, Deshler and
Antwerp.
This includes the following highways...
INTERSTATE 469 between MILE MARKERs 9 and 24.
INTERSTATE 75 between MILE MARKERs 133 and 141.
INTERSTATE 80 IN OHIO between MILE MARKERs 2 and 48.
This storm has a history of producing 70 to 80 mph wind gusts!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.
LAT...LON 4097 8519 4127 8487 4127 8480 4164 8478
4176 8473 4163 8388 4080 8388
TIME...MOT...LOC 0753Z 277DEG 62KT 4174 8448 4125 8460 4095 8496
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
MARSILI497
WWUS53 KIWX 010809
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
309 AM EST WED MAR 1 2017
MIC059-010819-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Hillsdale MI-
309 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSDALE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4100 8516 4115 8492 4127 8480 4149 8454
4170 8444 4163 8388 4080 8388 4098 8518
TIME...MOT...LOC 0809Z 282DEG 56KT 4167 8411 4120 8431 4092 8467
$$
INC003-OHC003-039-051-069-125-137-161-171-010830-
/O.CON.KIWX.SV.W.0027.000000T0000Z-170301T0830Z/
Allen IN-Putnam OH-Defiance OH-Paulding OH-Henry OH-Van Wert OH-
Allen OH-Fulton OH-Williams OH-
309 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR SOUTHEASTERN ALLEN...PUTNAM...DEFIANCE...PAULDING...HENRY...
NORTHERN VAN WERT...NORTHERN ALLEN...FULTON AND EASTERN WILLIAMS
COUNTIES...
At 309 AM EST, severe thunderstorms were located along a line
extending from 6 miles southeast of Morenci to 6 miles southeast of
Defiance to Convoy, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Wayne, Defiance, New Haven, Napoleon, Bryan, Wauseon, Ottawa,
Archbold, Bluffton, Swanton, Hicksville, Paulding, Delta, Columbus
Grove, Leipsic, Deshler, Antwerp, West Unity, Kalida and Woodburn.
This includes the following highways...
INTERSTATE 469 between MILE MARKERs 10 and 22.
INTERSTATE 75 between MILE MARKERs 134 and 141.
INTERSTATE 80 IN OHIO between MILE MARKERs 17 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 700 AM EST for northeastern
Indiana...and northwestern and west central Ohio.
LAT...LON 4100 8516 4115 8492 4127 8480 4149 8454
4170 8444 4163 8388 4080 8388 4098 8518
TIME...MOT...LOC 0809Z 282DEG 56KT 4167 8411 4120 8431 4092 8467
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:10 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 1, 1:10 AM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 110 AM EST Wed Mar 1 2017 .SYNOPSIS... Issued at 105 AM EST Wed Mar 1 2017 Strong to severe thunderstorms are likely tonight as a strong cold front approaches. Overnight temperatures will be main in the mid 50s to mid 60s before turning colder later today behind the front with chances for snow showers lingering into Friday. && .SHORT TERM...(Tonight and Wednesday) Issued at 252 PM EST Tue Feb 28 2017 Double barrel sfc cyclone through the plains will consolidate invof of primary sfc reflection deepening currently across central IA. Strong sw trough in the process of ejecting out of AZ attm with upper jet streak kicking out into the TX panhandle with standing mtn wave clouds noted in se AZ. Downstream warm sector deepening rapidly and no doubt aided by thinning high clouds/strong low level warm advection back west across MO/wrn IL/se IA. Given upticking theta-e reservoir here and escalating mass flux on nose of LLJ through I-80 in central IL...expect convection will initiate here twd 21Z and rapidly track ne...expand east along warm advection wing through wrn/nrn zones with a risk of large hail. Primary potential severe event expected to unfold overnight as potent cyclone shifts ne into wrn lower MI by midnight. Expect multiple storm clusters will develop within moisture rich and unstable theta-e ridge across the area. Breath of background synoptic based flow certainly warrants higher bound severe probs esp with swd extent with wind damage the greatest threat. However QLCS tornado processes bear watching particularly south of the US24 corridor either side of midnight as 0-1KM shear goes off chart. Composite outflow should push much if not all precip out of the area by daybreak although concede a small risk of shra still possible Wed am with actual fropa. && .LONG TERM...(Wednesday night through Monday) Issued at 252 PM EST Tue Feb 28 2017 Attention this period begins with secondary clipper digging through the srn lakes late Thu. Fairly pronounced low level warm advection wing ahead of this system suggests sct shsn by aftn through evening and some minimal snow accums far nw Thu evening. Otherwise flow aloft flattens quickly through the weekend as temps snap back to above normal as strong warm advection overspreads the area beginning Sat. Will keep with prior warmer hedged temps Sat-Mon as yet another vigorous cyclone develops west through the nrn plains with rain chcs increasing along swd trailing cold front Mon-Mon night. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 102 AM EST Wed Mar 1 2017 More showers and storms will move across northern Indiana before daybreak. Have adjusted the times in the latest TAFs. Strong to possibly severe wind gusts will accompany the storms. Winds will become northwest behind the front with lingering MVFR clouds at FWA during the day. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 10 AM EST Thursday for LMZ043-046. && SYNOPSIS...Skipper SHORT TERM...T LONG TERM...T AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 28, 3:44 PM EST, 10 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 344 PM EST Tue Feb 28 2017 INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-011000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 344 PM EST Tue Feb 28 2017 This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Late this afternoon and Tonight Thunderstorms will develop late this afternoon and become more numerous tonight. Some storms may be severe with a threat for large hail early this evening and damaging winds overnight. Locally heavy rainfall may lead to minor flooding as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-012>018-020-022>027-032>034-011000- La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay- 344 PM EST Tue Feb 28 2017 /244 PM CST Tue Feb 28 2017/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...This afternoon and Tonight Thunderstorms will develop late this afternoon and become more numerous tonight. Some storms will be severe with a threat for large hail early this evening and damaging winds overnight, especially along and south of Route 30. Locally heavy rainfall may lead to minor flooding as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-011000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EST Tue Feb 28 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Thunderstorms will develop late this afternoon and become more numerous this evening. Some of the storms this evening may produce storm force wind gusts and large hail. Conditions will be hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft are expected Wednesday into Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 1, 2:07 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG NORTH WEBSTER 41.33N 85.70W
03/01/2017 KOSCIUSKO IN LAW ENFORCEMENT
TREE DOWNED ON HOUSE.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 1, 2:10 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND GST 1 NW TIPPECANOE LAKE 41.34N 85.78W
03/01/2017 E65 MPH KOSCIUSKO IN NWS EMPLOYEE
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMSpecial weather statement, Mar 1, 2:21 AM EST, 8 minutes before
Special Weather Statement National Weather Service Northern Indiana 221 AM EST WED MAR 1 2017 MIZ080-081-010800- Branch-Hillsdale- 221 AM EST WED MAR 1 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRANCH AND HILLSDALE COUNTIES... At 221 AM EST, radar indicated strong thunderstorms were located along a line extending from Litchfield to near Fremont. Movement was east at 70 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. Locations impacted include... Hillsdale, Hudson, Jonesville, Quincy, Litchfield, Reading, Long Lake, Jerome, Somerset, Ray, Cambria, Pittsford, Kinderhook, Moscow, California, Ransom, Camden, North Adams, Montgomery and Bear Lake. This includes INTERSTATE 69 IN MICHIGAN between MILE MARKERs 1 and 7. LAT...LON 4176 8436 4176 8507 4207 8484 4207 8436 TIME...MOT...LOC 0721Z 268DEG 59KT 4206 8478 4175 8504 MARSILI
Local storm report, Mar 1, 2:24 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND GST 2 N KENDALLVILLE 41.47N 85.26W
03/01/2017 M74 MPH NOBLE IN AWOS
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMSpecial weather statement, Mar 1, 2:24 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
224 AM EST WED MAR 1 2017
INZ015>018-022>025-032-010815-
Wabash-Miami-Whitley-Huntington-Kosciusko-Allen-Cass-Fulton-Grant-
224 AM EST WED MAR 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLEN...
WABASH...NORTHWESTERN GRANT...SOUTHERN WHITLEY...HUNTINGTON...
SOUTHEASTERN FULTON...SOUTHWESTERN KOSCIUSKO...EASTERN CASS AND MIAMI
COUNTIES...
At 223 AM EST, radar indicated strong thunderstorms were located
along a line extending from South Whitley to near Walton. Movement
was east at 50 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.
Locations impacted include...
Marion, Logansport, Huntington, Peru, Wabash, North Manchester,
Grissom Afb, Sweetser, Akron, Andrews, Walton, Bunker Hill, La
Fontaine, Mexico, Aboite, Lincoln, Wells, Roanoke, Galveston and
Miami.
This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 299 and
303.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 700 AM EST for central, north
central and northeastern Indiana.
LAT...LON 4058 8636 4064 8638 4069 8637 4069 8639
4109 8606 4105 8522 4056 8562
TIME...MOT...LOC 0723Z 278DEG 30KT 4109 8564 4064 8632
SLLLocal storm report, Mar 1, 2:28 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND GST 1 S AVILLA 41.35N 85.24W
03/01/2017 E60 MPH NOBLE IN TRAINED SPOTTER
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:32 PM EST | Special Marine Warning | IWX | 118 min | |
| Feb 28, 8:06 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 54 min |
| Feb 28, 8:20 PM EST | Special Marine Warning | IWX | 85 min | |
| Feb 28, 8:52 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Saint Joseph | 53 min |
| Feb 28, 9:15 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 30 min |
| Feb 28, 9:36 PM EST | Tornado Warning | IWX | LaPorte, Saint Joseph | 39 min |
| Feb 28, 9:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Saint Joseph | 45 min |
| Feb 28, 10:01 PM EST | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 6 hr |
| Feb 28, 10:01 PM EST | Tornado Warning | IWX | Elkhart, Saint Joseph | 29 min |
| Feb 28, 10:09 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 39 min |
| Feb 28, 10:17 PM EST | Flash Flood Warning | IWX | Elkhart, LaPorte, Saint Joseph | 6 hr |
| Feb 28, 10:27 PM EST | Special Marine Warning | IWX | 93 min | |
| Feb 28, 10:29 PM EST | Tornado Warning | IWX | Elkhart, LaGrange | 31 min |
| Feb 28, 10:52 PM EST | Tornado Warning | IWX | LaGrange, Steuben | 23 min |
| Feb 28, 11:12 PM EST | Tornado Warning | IWX | Steuben | 31 min |
| Mar 1, 12:18 AM EST | Special Marine Warning | IWX | 87 min | |
| Mar 1, 12:40 AM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 65 min |
| Mar 1, 12:56 AM EST | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 49 min |
| Mar 1, 1:01 AM EST | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 44 min |
| Mar 1, 1:22 AM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Mar 1, 1:30 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 45 min |
| Mar 1, 1:43 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 34 min |
| Mar 1, 2:06 AM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more | 39 min |
| Mar 1, 2:24 AM EST | Special Weather Statement | IWX | Huntington, Miami, Wabash | 51 min |
| Mar 1, 2:31 AM EST | Tornado Warning | IWX | Allen | 29 min |
| Mar 1, 2:59 AM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 46 min |
| Mar 1, 10:54 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Grant and 6 more | 11 hr |
| Feb 28, 7:12 PM EST | Special Weather Statement | IWX | Henry, Paulding | 33 min |
| Feb 28, 7:24 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 51 min |
| Feb 28, 11:38 PM EST | Tornado Warning | IWX | Fulton | 18 min |
| Feb 28, 11:54 PM EST | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 36 min |
| Mar 1, 3:23 AM EST | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 52 min |
| Feb 28, 7:15 PM EST | Special Weather Statement | IWX | Hillsdale | 30 min |
| Feb 28, 9:40 PM EST | Severe Thunderstorm Warning | IWX | Branch, Hillsdale, Saint Joseph | 50 min |
| Feb 28, 9:54 PM EST | Tornado Warning | IWX | Branch, Hillsdale | 36 min |
| Feb 28, 9:59 PM EST | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 46 min |
| Feb 28, 11:05 PM EST | Special Weather Statement | IWX | Hillsdale | 25 min |
| Feb 28, 11:22 PM EST | Severe Thunderstorm Warning | IWX | Hillsdale | 37 min |
| Mar 1, 1:35 AM EST | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 40 min |
| Mar 1, 2:21 AM EST | Special Weather Statement | IWX | Hillsdale | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.